question-icon

What causes bulging veins on neck area along with throbbing headache?

default
Posted on Thu, 19 Feb 2015
Question: I have been getting these symptoms several times a day and they have been getting worse and lasting longer ( several hours.)
1 bulging, throbbing veins in my neck.
2. Pressure in my neck- under my ears.
3. Headache with throbbing
4. Burning eyes
5. A sweaty, cold feeling. cold hands
6. Chest palpitations

medications I take:
synthroid
carbadopa levodopa
miripix
ritilin (for gait symptoms with Parkinsons)- begun 1 week ago
Lotrel
simbastatin
nexium
allegra
thyroid nodules, not polyps.
doctor
Answered by Dr. Prakash H Muddegowda (57 minutes later)
Brief Answer:
Adverse event to Ritalin

Detailed Answer:
Hi,
Thanks for asking.

I am Dr. Prakash HM and I will be answering your query.

Based on your query, my opinion is as follows:

1. It appears to be a adverse event secondary to recent additional medication of Ritalin.
2. Ritalin is known to increase blood pressure and heart rate. Do check your blood pressure, dosage reduction maybe necessary.
3. Meet your doctor at the earliest, regarding discontinuation of ritalin for the immediate period, and starting later along with reduction of dosage of other medications.
4. Present symptoms not related to thyroid.

Discuss with your doctor regarding stopping Ritalin.

Hope it helps.
Any further queries, happy to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bulging veins on neck area along with throbbing headache?

Brief Answer: Adverse event to Ritalin Detailed Answer: Hi, Thanks for asking. I am Dr. Prakash HM and I will be answering your query. Based on your query, my opinion is as follows: 1. It appears to be a adverse event secondary to recent additional medication of Ritalin. 2. Ritalin is known to increase blood pressure and heart rate. Do check your blood pressure, dosage reduction maybe necessary. 3. Meet your doctor at the earliest, regarding discontinuation of ritalin for the immediate period, and starting later along with reduction of dosage of other medications. 4. Present symptoms not related to thyroid. Discuss with your doctor regarding stopping Ritalin. Hope it helps. Any further queries, happy to help again. Dr. Prakash HM